MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068504001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Unspecified Infection (1930); Pain (1994); Scar Tissue (2060); Unspecified Mental, Emotional or Behavioural Problem (4430); Unspecified Kidney or Urinary Problem (4503)
Date of Event 04/17/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2012, was chosen as a best estimate based on the date of the mesh was implanted.This event was reported by the patient's legal representation.The implant surgeon is: dr.(b)(6) hospital.Block h6: e2006 - captures the reportable event of mesh erosion e1311 - captures the reportable event of further urinary problems e0206 - captures the reportable event of mental anguish and loss of enjoyment of life e1906 - captures the reportable event of infection e2330 - captures the reportable event of severe and chronic pain e1715 - captures the reportable event of scarring f12 - captures the reportable event of patient filed a legal claim.
 
Event or Problem Description
It was reported that the patient with this obtryx system experienced complications, including erosion of the mesh, severe and chronic pain, including low back pain, further and persistent urinary problems, recurrent infections, scarring, and a loss of enjoyment of life.Additionally, the patient claimed to have suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.
 
Event or Problem Description
It was reported that after the patient had been implanted with an obtryx system device, she developed an erosion.The patient subsequently underwent a mesh excision.During the surgery, significant erosion of the mesh was identified at the mid-urethral level, approximately 2 cm in size.The physician made a circumferential incision around the erosion, grasped the mesh, which had contracted on both sides and excised it.The mucosa was then closed with 2-0 vicryl sutures.A cystoscopy revealed a normal urethra; the bladder showed no evidence of tumors, stones, or foreign bodies.Furthermore, according to the patient's attorney, the patient had experienced additional complications, including severe and chronic pain, low back pain, persistent urinary issues, recurrent infections, scarring, and a diminished quality of life.The patient also claimed to have suffered, or to potentially suffer in the future, damages including physical pain, mental anguish, physical impairment, and ongoing medical expenses as a result of the device implantation.
 
Additional Manufacturer Narrative
Block h2: additional information blocks a2 (date of birth), b2 (outcomes attrib to adv event), b5 (event description), d6b (explant date), and h6 (impact codes) have been updated based on the additional information.Block b3 date of event: the exact event onset date is unknown.The provided event date of april 17, 2012, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implant surgeon is: (b)(6).The explanting surgeon is: (b)(6).Block h6: e2006 - captures the reportable event of mesh erosion.E1311 - captures the reportable event of further urinary problems.E0206 - captures the reportable event of mental anguish and loss of enjoyment of life.E1906 - captures the reportable event of infection.E2330 - captures the reportable event of severe and chronic pain.E1715 - captures the reportable event of scarring.F12 - captures the reportable event of patient filed a legal claim.F1903 - captures the reportable event of mesh excision.
 
Event or Problem Description
It was reported that after the patient had been implanted with an obtryx system device on (b)(6) 2012, to treat her stress urinary incontinence.The procedure involved dissection to the obturator membrane, placement of the sling through the obturator foramen, and tensioning of the sling until a negative cough stress test was achieved.Cystoscopy confirmed no bladder or urethral perforation.The procedure was completed without complications, and the patient was stable postoperatively.On (b)(6) 2022, the patient presented with vaginal mesh erosion at the mid-urethra, measuring approximately 2 cm.She underwent a cystoscopy with vaginal mesh excision under general anesthesia.The eroded mesh was excised circumferentially, and the mucosa was closed with a running suture, resulting in good cosmetic outcome.Postoperative cystoscopy showed no abnormalities or trauma in the bladder or urethra.The bladder was drained, and the procedure concluded without complications.Furthermore, according to the patient's attorney, the patient had experienced additional complications, including severe and chronic pain, low back pain, persistent urinary issues, recurrent infections, scarring, and a diminished quality of life.The patient also claimed to have suffered, or to potentially suffer in the future, damages including physical pain, mental anguish, physical impairment, and ongoing medical expenses as a result of the device implantation.
 
Additional Manufacturer Narrative
Block h2: additional information block b5 (describe event or problem) have been updated based on the additional information received on october 2, 2025.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2012, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implant surgeon is: dr.(b)(6).The explanting surgeon is: (b)(6).Block h6: e2006 - captures the reportable event of mesh erosion.E1311 - captures the reportable event of further urinary problems.E0206 - captures the reportable event of mental anguish and loss of enjoyment of life.E1906 - captures the reportable event of infection.E2330 - captures the reportable event of severe and chronic pain.E1715 - captures the reportable event of scarring.F12 - captures the reportable event of patient filed a legal claim.F1903 - captures the reportable event of mesh excision.
 
Additional Manufacturer Narrative
Block h2: additional information blocks b5 (describe event or problem) and b7(other relevant history), have been updated based on the additional information received on october 28, 2025.Correction: blocks d6b (explant date) and h6 (impact codes) have been corrected from device explantation to device revision since residual mesh remained per ct scan observation.Block b3 date of event: the exact event onset date is unknown.The provided event date of april 17, 2012, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implant surgeon is: dr.(b)(6).The explanting surgeon is: dr.(b)(6).Block h6: e2006 - captures the reportable event of mesh erosion.E1311 - captures the reportable event of further urinary problems.E0206 - captures the reportable event of mental anguish and loss of enjoyment of life.E1906 - captures the reportable event of infection.E2330 - captures the reportable event of severe and chronic pain.E1715 - captures the reportable event of scarring.F12 - captures the reportable event of patient filed a legal claim.F1905 - captures the reportable event of partial mesh excision.
 
Event or Problem Description
It was reported that after the patient had been implanted with an obtryx system device on (b)(6) 2012, to treat her stress urinary incontinence.The procedure involved dissection to the obturator membrane, placement of the sling through the obturator foramen, and tensioning of the sling until a negative cough stress test was achieved.Cystoscopy confirmed no bladder or urethral perforation.The procedure was completed without complications, and the patient was stable postoperatively.Over time, the patient developed mesh-related complications, including erosion through the vaginal wall.On (b)(6) 2022, she presented with a 2 cm vaginal mesh erosion at the mid-urethra and underwent cystoscopy with vaginal mesh excision under general anesthesia.The eroded mesh was removed circumferentially, and the mucosa was closed with a running suture.Postoperative cystoscopy showed no bladder or urethral trauma, and the procedure concluded without complications.Pathology confirmed the excised specimen as vaginal mesh.Residual mesh remained because it was intertwined with surrounding tissues, and a ct later revealed a bicornuate uterus and persistent mesh presence.Furthermore, according to the patient's attorney, the patient had experienced additional complications, including severe and chronic pain, low back pain, persistent urinary issues, recurrent infections, scarring, and a diminished quality of life.The patient also claimed to have suffered, or to potentially suffer in the future, damages including physical pain, mental anguish, physical impairment, and ongoing medical expenses as a result of the device implantation.
 
Additional Manufacturer Narrative
Block h2: additional information: block h6 (evaluation method codes) have been updated based on the additional information received.Correction: blocks d6b (explant date) and h6 (impact codes) have been corrected from device explantation to device revision since residual mesh remained per ct scan observation.Block b3 date of event: the exact event onset date is unknown.The provided event date of april 17, 2012, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implant surgeon is: (b)(6).The explanting surgeon is: (b)(6).Block h6: e2006 - captures the reportable event of mesh erosion.E1311 - captures the reportable event of further urinary problems.E0206 - captures the reportable event of mental anguish and loss of enjoyment of life.E1906 - captures the reportable event of infection.E2330 - captures the reportable event of severe and chronic pain.E1715 - captures the reportable event of scarring.F12 - captures the reportable event of patient filed a legal claim.F1905 - captures the reportable event of partial mesh excision.Block h11: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.There was no report of a device performance allegation.A review of the device history record (dhr) confirmed that the device met specification prior to shipping.No manufacturing deviations were noted that could have contributed to the event reported.The reported patient symptoms of erosion, pain, infection and scar tissue (cicatrix) resulting in an impact to the patient's functional ability (disability) are known risk associated with this device type and indicated as such in the instructions for use.
 
Event or Problem Description

Brand Name
OBTRYX SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20185866
Report Number2124215-2024-56389
Device Sequence Number12974498
Product Code OTN
UDI-Device Identifier08714729718970
UDI-Public(01)08714729718970(17)150228(10)ML00000502
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K040787
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2015
Device Model NumberM0068504001
Device Catalogue Number850-400
Device Lot NumberML00000502
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer10/17/2024
10/02/2025
10/28/2025
12/10/2025
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date11/11/2024
10/31/2025
11/24/2025
01/07/2026
Date Device Manufactured02/22/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age32 YR
Patient SexFemale